Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 51, NWS Wilmington, NC

June 21, 2014Dillon County, Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 21, 2014, 3:36 PM EDT for Dillon County, Horry County, Marion County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 3:36 PM EDT (19:36 UTC)
Expired
Jun 21, 2014, 4:11 PM EDT
In force
35 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:37 PM EDTTSTM WND DMG4 Nne Marion, SCTREE REPORTED DOWN IN ROADWAY AT BUTLER RD AND HWY 501. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS52 KILM 211936
SVRILM
SCC033-051-067-212030-
/O.NEW.KILM.SV.W.0051.140621T1936Z-140621T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 430 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MULLINS...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   MULLINS...
   GAPWAY...
   GALIVANTS FERRY...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3434 7936 3428 7904 3418 7893 3384 7934
      3407 7954 3410 7953 3410 7952 3412 7953
      3412 7952 3414 7955 3419 7957
TIME...MOT...LOC 1937Z 295DEG 16KT 3419 7932

$$

WEISS
3 follow-up statements
712 
WWUS52 KILM 211949
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT SAT JUN 21 2014

SCC033-051-067-212030-
/O.CON.KILM.SV.W.0051.000000T0000Z-140621T2030Z/
DILLON SC-MARION SC-HORRY SC-
349 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HORRY...MARION AND EXTREME SOUTHEASTERN DILLON
COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GAPWAY...OR NEAR MULLINS...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRITTON
NECK...NICHOLS...GALIVANTS FERRY AND AYNOR

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3409 7953 3410 7952 3412 7953 3428 7932
      3428 7904 3418 7893 3384 7934 3405 7952
TIME...MOT...LOC 1949Z 295DEG 16KT 3417 7926

$$

WEISS
923 
WWUS52 KILM 212004
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT SAT JUN 21 2014

SCC033-212014-
/O.CAN.KILM.SV.W.0051.000000T0000Z-140621T2030Z/
DILLON SC-
404 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN DILLON
COUNTY IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7926 3426 7913 3418 7893 3384 7934
      3408 7947
TIME...MOT...LOC 2004Z 295DEG 16KT 3414 7919

$$

SCC051-067-212030-
/O.CON.KILM.SV.W.0051.000000T0000Z-140621T2030Z/
MARION SC-HORRY SC-
404 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HORRY AND CENTRAL MARION COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GAPWAY...OR NEAR MULLINS...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AYNOR

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7926 3426 7913 3418 7893 3384 7934
      3408 7947
TIME...MOT...LOC 2004Z 295DEG 16KT 3414 7919

$$

WEISS
428 
WWUS52 KILM 212011
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT SAT JUN 21 2014

SCC051-067-212021-
/O.CAN.KILM.SV.W.0051.000000T0000Z-140621T2030Z/
MARION SC-HORRY SC-
411 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY AND CENTRAL
MARION COUNTIES IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7926 3426 7913 3418 7893 3384 7934
      3408 7947
TIME...MOT...LOC 2011Z 295DEG 16KT 3413 7916

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:07 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 21, 3:07 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT SAT JUN 21 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
AND STRONGER THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS A
LINGERING FRONT OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND
EAST OFF THE NORTH CAROLINA COAST ON SUNDAY...BUT COULD LINGER
ACROSS SOUTH CAROLINA. WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO
THE CAROLINAS EARLY NEXT WEEK. A WARMING TREND IS EXPECTED TO
FOLLOW AS THE HIGH MOVES OFFSHORE...WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...NEW THUNDERSTORM ACTIVITY HAS BEGUN TO FIRE
ACROSS THE FA...AND IS MAINLY SITUATED ALONG A NE-SW ORIENTED SFC
TROF LYING JUST WEST OF THE I-95 CORRIDOR. LOOK FOR THIS ACTIVITY
TO FURTHER DEVELOP AND TRACK ACROSS PORTIONS OF THE ILM CWA.
INITIALLY ...CIN ALONG THE IMMEDIATE COAST HAS TEMPORARILY
PREVENTED ANY SEA-BREEZE INDUCED CONVECTION TO BREAK-OUT. WITH ALL
THIS SAID...WILL NEED TO RE-ALIGN POPS ACROSS THE FA WITH THE
NOTION OF POPS REACHING GOOD CHANCE TO LIKELY STATUS BY MID TO
LATE THIS AFTERNOON AND CONTINUING WELL INTO THE EVENING. THE
DYNAMICS FROM A MID LEVEL S/W TROF TO PUSH ACROSS THE FA THIS AFTN
AND EVENING. THIS WILL PROVIDE ANOTHER SOURCE OF LIFT IN ADDITION
TO THE WEAK SFC FRONTAL BOUNDARY DROPPING SOUTHWARD ACROSS THE FA
TONIGHT. LOOKING AT A GOOD CHANCE TO LIKELY POPS AT ITS PEAK. HWO
HAS BEEN EDITED TO INCLUDE POSSIBLE DAMAGING THUNDERSTORM WIND
GUSTS IE. WET MICROBURSTS POSSIBLE WITHIN THE SLIGHT RISK AREA.
WITH WET BULB ZERO HGTS IN EXCESS OF THE 13K FT...HAIL SHOULD NOT
BE THE PRIMARY SVR WX CONCERN. WITH LATEST NAMBUFR SOUNDINGS
INDICATING 2+ INCHES OF PRECIPITABLE WATER ACROSS THE FA...SOME OF
THE SLOWER MOVING CONVECTION COULD DEPOSIT HEAVY RAINFALL WITHIN A
SHORT PERIOD OF TIME. THIS COULD LEAD TO SOME TEMPORARY
PONDING/FLOODING ACROSS THE FA FOR WHICH FLOOD ADVISORY
STATEMENTS...FLS...WILL BE PUT INTO GOOD USE IN LIEU OF THE THREAT
FOR SVR WX.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...THE AREA WILL FIND ITSELF ON SUNDAY STILL
UNDER THE INFLUENCE OF A SURFACE LOW AND ASSOCIATED WEAK COLD FRONT.
PER LATEST GUIDANCE...THIS FEATURE REMAINS ON TRACK OF ITS SOUTHWARD
PROGRESSION SUNDAY INTO MONDAY...BECOMING SITUATED ACROSS SOUTH
CAROLINA MONDAY NIGHT. AS IT MOVES SOUTHWARD ON SUNDAY...WEAK HIGH
PRESSURE WILL BUILD IN FROM NORTH. THIS WITH PERSISTENT
NORTHEASTERLY FLOW WILL ALLOW FOR SLIGHTLY DRIER AIR TO INFILTRATE
INTO THE MID AND UPPER LEVELS...AS SEEN FROM LATEST TIME-HEIGHT
ANALYSIS AND FCST SOUNDINGS. HOWEVER...WITH LOW LEVEL MOISTURE STILL
IN PLACE...COULD SEE ISOLATED SHOWERS AND THUNDERSTORMS ON SUNDAY.
NORTHEAST FLOW WILL BECOME EASTERLY AND THEN SOUTHEASTERLY LATER ON
MONDAY ALLOWING FOR MOISTURE FETCH FROM THE GULF/ATLANTIC...BUT WITH
LACK OF ANY SORT OF LIFTING MECHANISM DO NOT ANTICIPATE MUCH
COVERAGE IN ANY CONVECTION UNLESS ANY LEFTOVER BOUNDARIES ARE
LINGERING ABOUT THE AREA...OR FOR AREAS NEAR THE REMNANTS OF THE
WEAK FRONT.

AS FOR TEMPERATURES...WILL SEE UPPER 80S IN NC UP TO AROUND 90 IN SC
ON SUNDAY AS NORTHEAST FLOW CONTINUES...BUT THE HEAT WILL RETURN
INTO MONDAY WITH A LARGER SWATH ACROSS THE CAROLINAS OF NEAR 90
DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER 70S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 PM SATURDAY...INCREASING WARMTH THROUGH THE EXTENDED...BUT
THIS WILL BE ACCOMPANIED BY ABOVE-CLIMO PRECIP CHANCES MOST OF THE
PERIOD. WEAK MID-LEVEL RIDGING TUESDAY WILL QUICKLY DE-AMPLIFY INTO
A TROUGH MID-WEEK AS A SERIES OF IMPULSES MOVE OVERHEAD. THIS OCCURS
IN CONJUNCTION WITH BROAD HIGH PRESSURE SITTING OFFSHORE...PUMPING
WARM AND MOIST RETURN FLOW INTO THE REGION. THERE APPEARS TO BE
LITTLE INHIBITING CONVECTION WED-FRI...AND EXPECT AN ACTIVE PIEDMONT
TROUGH AND SEA BREEZE BOUNDARY EACH DAY...ENHANCED BY THE FORCING
WITHIN THE MID-LEVEL FLOW AND STRONG INSTABILITY AS TEMPS RISE ABOVE
CLIMO...INTO THE 90S...WITH 70 DEGREE DEWPOINTS. SOME SUBSIDENCE
BEHIND A FINAL IMPULSE ON SATURDAY COMBINED WITH INCREASING RIDGING
OVER THE SOUTHEAST ONCE AGAIN WILL LIKELY MAKE SATURDAY THE WARMEST
OF THE PERIOD...ALONG WITH THE LOWEST PRECIP CHANCES.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...THE CIN ACROSS THE FA WILL DISAPPEAR THIS
AFTERNOON...ALLOWING A FAIRLY DECENT COVERAGE OF CONVECTION TO
DEVELOP/EMERGE. LOOK FOR ACTIVITY TO BEGIN ALONG THE SFC TROF
EXTENDING FROM NE-SW BASICALLY JUST WEST OF THE I-95 CORRIDOR. SEA
BREEZE INDUCED CONVECTION FOR THE COASTAL TERMS REMAINS POSSIBLE.
THE SHOWERS AND STORMS WILL LIKELY BLOSSOM AND SPREAD ACROSS THE
FA FROM MID-AFTERNOON THRU MID-EVENING. HAVE INDICATED CONVECTIVE
WIND GUSTS POSSIBLE UP TO 40 KT ACROSS THE INLAND TERMINALS DURING
THE HEIGHT/PEAK OF THE CONVECTION. ISOLATED CONVECTION IS POSSIBLE
AFTER MIDNIGHT...WITH SOME REDUCED VSBY FROM LIGHT FOG POSSIBLE IN
AREAS THAT RECEIVED RAINFALL.

HIGH PRESSURE WILL TRY TO WEDGE IN SUNDAY MORNING...WITH A WIND
SHIFT TO THE NORTHEAST ACROSS ALL TERMINALS. LOW CONFIDENCE ON
CEILING HEIGHT...AT WORST CASE FOR NOW WILL LEAN TO MVFR.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE
SUNDAY AS A WEAK SFC TROUGH/BOUNDARY LINGERS OVER THE CAROLINAS.
BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF
SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON
AND EVENING HOURS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...SW FLOW TO RULE THE AFTERNOON AND EVENING
EXCEPT SSW NEAR SHORE EARLY ON DUE TO THE SEA BREEZE CIRCULATION.
SPEEDS WILL RUN AROUND 15 KT. THE SEA BREEZE WILL NOT BE VERY
PROGRESSIVE INLAND DUE TO AN ACTIVE WSW-WNW FLOW ALOFT. THE COLD
FRONT TO PUSH TO THE AREA WATERS AFTER MIDNIGHT TONIGHT...VEERING
THE WINDS TO THE WEST TO NORTHWEST DURING THE PRE-DAWN SUNDAY HRS.
THE ILM NC WATERS MAY SEE A NORTHEAST DIRECTION BY DAYBREAK SUNDAY
AS THE FRONT CONTINUES TO SNAKE SOUTHWARD. SIGNIFICANT SEAS WILL
RUN AROUND THE 3 FOOT MARK...AND PRIMARILY BE DOMINATED BY WIND
DRIVEN WAVES AT 4 TO 6 SECOND PERIODS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...NORTHERLY FLOW AOB 10 KTS WILL PERSIST
THROUGHOUT THE DAY ON SUNDAY...BEFORE GRADUALLY BECOMING
NORTH-NORTHEAST AS A WEAK FRONT PUSHES SOUTHWARD ACROSS THE WATERS
INTO SUNDAY NIGHT. PRESSURE GRADIENT REMAINS FAIRLY WEAK BEHIND THE
FRONTAL PASSAGE WITH WINDS VEERING FROM EAST TO SOUTHEAST ON MONDAY
INTO MONDAY NIGHT. SEAS THROUGHOUT THE PERIOD WILL BE 2 TO 3 FT.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM SATURDAY...SUMMERTIME PATTERN FOR THE EXTENDED AS LARGE
AREA OF HIGH PRESSURE SPINS OFFSHORE...ALL WHILE RIDGING BACK
TOWARDS THE COAST THROUGH THE WEEK. AFTER A BRIEF PERIOD OF SE WINDS
EARLY TUESDAY...SW WINDS WILL BECOME THE PREFERRED DIRECTION THE
REST OF THE PERIOD...WITH SPEEDS OF 10-15 KTS...SLIGHTLY HIGHER ON
THURSDAY. THESE WINDS...COMBINED WITH AN INCREASED SE GROUND SWELL
DUE TO PROLONGED FETCH AROUND THE HIGH...WILL CAUSE WAVE HEIGHTS TO
RISE FROM 1-3 FT TUESDAY...TO 2-4 FT WED/THU.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...SGL
LONG TERM...JDW
AVIATION...DCH/DL
Hazardous weather outlook, Jun 21, 9:35 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
935 AM EDT SAT JUN 21 2014

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221345-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
935 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN.

HEAT INDEX VALUES TO REACH AROUND 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-221345-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
935 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN.

HEAT INDEX VALUES TO REACH AROUND 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-221345-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
935 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS GREATER THAN OR EQUAL
TO 34 KNOTS...THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Jun 21, 3:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT JUN 21 2014

SCZ024-032-033-212000-
DILLON-FLORENCE-MARION-
304 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARION AND
DILLON COUNTIES THROUGH 400 PM EDT...

AT 304 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLUE BRICK...OR ABOUT 9 MILES NORTHWEST OF MARION...MOVING SOUTHEAST
AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
CLAUSSEN...EVERGREEN...FLOYDALE...FORK...HYMAN...LATTA...MARS
BLUFF...OAK GROVE AND PAMPLICO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3437 7953 3432 7909 3431 7908 3390 7962
      3420 7977
TIME...MOT...LOC 1904Z 301DEG 7KT 3425 7952

WEISS
Special weather statement, Jun 21, 3:32 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT SAT JUN 21 2014

SCZ053>056-212030-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
332 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 430 PM EDT...

AT 332 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EASTERN HORRY AND EASTERN GEORGETOWN COUNTIES...MOVING EAST AT 15
MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...GEORGETOWN...
MURRELLS INLET...MYRTLE BEACH...RED HILL...SOCASTEE...SURFSIDE
BEACH...BUCKSPORT...BUCKSVILLE...BURGESS AND COASTAL CAROLINA CAMPUS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3336 7947 3358 7931 3399 7892 3382 7867
      3377 7877 3363 7895 3353 7902 3347 7910
      3338 7915 3330 7916
TIME...MOT...LOC 1932Z 275DEG 18KT 3350 7916

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 PM EDTSpecial Weather StatementILMHorry57 min
Jun 21, 1:55 PM EDTAreal Flood AdvisoryILMDarlington2 hr
Jun 21, 3:04 PM EDTSpecial Weather StatementILMMarion56 min
Jun 21, 3:32 PM EDTSpecial Weather StatementILMGeorgetown, Horry58 min
Jun 21, 3:57 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry2 hr
Jun 21, 4:30 PM EDTSevere Thunderstorm WarningILMHorry28 min
Jun 21, 5:04 PM EDTSpecial Weather StatementILMHorry71 min
Jun 21, 6:21 PM EDTSpecial Weather StatementILMDarlington39 min
Jun 21, 6:45 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro60 min
Jun 21, 7:19 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion56 min
Jun 21, 7:44 PM EDTSpecial Weather StatementILMDillon61 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.